MAUDE Adverse Event Report: AMBU A/S ASCOPE 4 BRONCHO LARGE; FLEXIBLE VIDEO BRONCHOSCOPE, SINGLE-USE

AMBU A/S ASCOPE 4 BRONCHO LARGE; FLEXIBLE VIDEO BRONCHOSCOPE, SINGLE-USE
Model Number 478001000
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 09/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The defective device has been received for investigation.Ambu was able to verify the reported failure (control lever had broken loose).Ambu investigated the defective sample and found that the control lever was loose due to a detached steering wire on the inside of the endoscope.With the wire detached, the endoscope won't function as intended and won't be able to bend the tip.Investigation of the defective sample and the retention sample from the same lot suggest that the wire has been detached due to excessive force on the lever.The wire was shown to have the specified diameter and the crimping was observed to be fully compressed on the defective device.Pull strength test were performed on both the defective device and the retention sample and both devices passed the test.As a conclusion, ambu has ruled out defective steering wire and improper crimping as cause of the defect.The complaint states that the defect was only detected after the device had been used.As a precheck is prescribed, it is evaluated that the fault occured as a result of the user applying excessive force due to having difficulties maneuvering the endoscope within a smaller space (eg.The et tube).This is characterised as rough handling in the product risk evaluation.It is evaluated in the product risk evaluation that breakage of the ascope 4 broncho due to rough handling by the user will not pose a serious risk of harm to the patient or user.The user is advised to have a suitable back up ready in case of a defective device.In this case two consecutive devices broke due to rough handling, and that is what lead to the hazardous situation and desaturation of the patient.
 
Event or Problem Description
During a fiberscopy in the icu the control lever of an ascope 4 broncho broke.The healthcare professionals immediately tried another ascope4 broncho from the same batch, but the control lever of that scope also broke.Due to the prolonged procedure, the patient desaturated.The endoscopy wsa then performed with a functional endoscope.Patient saturation level returned to normal.No long term serious health deterioration for the patient were reported.

Brand Name
ASCOPE 4 BRONCHO LARGE
Common Device Name
FLEXIBLE VIDEO BRONCHOSCOPE, SINGLE-USE
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup 2750, dnk, 2750
DA  2750
MDR Report Key11940894
Report Number1220828-2020-00009
Device Sequence Number14456822
Product Code EOQ
UDI-Device Identifier05707480135530
UDI-Public05707480135530
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/04/2023
Device Model Number478001000
Device Catalogue Number478001000
Device Lot Number1000397858
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/21/2020
Device Age1 YR
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;